Journal of Symbolic Logic

The initial meadows

Inge Bethke and Piet Rodenburg

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


A meadow is a commutative ring with an inverse operator satisfying 0-1=0. We determine the initial algebra of the meadows of characteristic 0 and prove a normal form theorem for it. As an immediate consequence we obtain the decidability of the closed term problem for meadows and the computability of their initial object.

Article information

J. Symbolic Logic, Volume 75, Issue 3 (2010), 888-895.

First available in Project Euclid: 9 July 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Data structures specification languages initial algebra semantics word problem decidability computable algebras normal forms


Bethke, Inge; Rodenburg, Piet. The initial meadows. J. Symbolic Logic 75 (2010), no. 3, 888--895. doi:10.2178/jsl/1278682205.

Export citation